Electromagnetic scattering from layered strip geometries: the method of moments study with the sinc basis


Oguzer T., Kuyucuoglu F. , AVGIN İ.

TURKISH JOURNAL OF ELECTRICAL ENGINEERING AND COMPUTER SCIENCES, vol.19, no.3, pp.397-412, 2011 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 19 Issue: 3
  • Publication Date: 2011
  • Doi Number: 10.3906/elk-0905-5
  • Title of Journal : TURKISH JOURNAL OF ELECTRICAL ENGINEERING AND COMPUTER SCIENCES
  • Page Numbers: pp.397-412

Abstract

Electromagnetic scattering from strips of layers is analyzed using the method of moments (MoM) for both polarizations in spatial domain with the sinc-type orthogonal sets as basis and testing functions. We exploited the sine function's properties of exponential convergence, the orthogonality, easy convolution and better handling of singular kernels in MoM procedure resulting in fast performance and reasonable accuracy even in ordinary MoM treatment. We transferred the integral of the Hankel function multiplied by sinc functions to Hankel function introducing a slight error with large band width. We proved that this relative error during the generation of the main matrix elements is smaller than that of the free space error, i.e., 1%-0.5% for considerably large matrix sizes. Our approach is readily applicable to a singular kernel problem due to properties of the sinc functions in particular 2D geometry. The procedure undertaken here is proven to be very efficient as regard to similar treatments in the literature developed mainly for regular kernels. Various numerical results are calculated such as the surface induced current and normalized far field radiation pattern. We compared them with the results available in the literature.